# SDR CA050718010

- Difficulty date: July 5, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 9,881 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2121 · Air Distribution Fan
- Part: Motor
- Part number: 475213
- Condition: Burned
- Location: E/E Bay Fan
- Part time: 10,764 hours
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING THE CLIMB, POWER WAS REDUCED AND AN ODOR WAS DETECTED RESEMBLING BURNING ELECTRICAL COMPONENTS.  ALL ELECTRICAL WAS SHUT OFF AND ODOR DISAPPEARED, THE PILOT IMMEDIATELY RETURNED TO THE RUNWAY.  THE WEATHER WAS DAY VFR.  NO AD'S OR SERVICE BULLETINS WERE APPLICABLE TO THIS COMPONENT.  THE ONLY WAY TO AVOID THIS RE-OCCURRENCE IS TO PLACE A LIFE LIMIT ON THIS COMPONENT.
